Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 16, 2005, 8:17 PM MDT for 5 counties in Idaho. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 8:17 PM MDT (02:17 UTC)
- Expired
- Jun 16, 2005, 8:34 PM MDT
- In force
- 17 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bonneville County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 88 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.3 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 3076 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 170218
SVRPIH
IDC019-033-043-051-065-170300-
/O.NEW.KPIH.SV.W.0028.050617T0217Z-050617T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
817 PM MDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITIES OF...RIGBY...LORENZO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITY OF REXBURG
* UNTIL 900 PM MDT
* AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAMER...OR ABOUT 13
MILES EAST OF TERRETON...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF PLANO BY 835 PM MDT
8 MILES NORTHWEST OF EGIN BY 840 PM MDT
LAT...LON 4368 11246 4351 11226 4363 11164 4401 11181
4419 11214
$$
KS
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO1 follow-up statement
000
WWUS55 KPIH 170234
SVSPIH
IDC019-033-043-051-065-170243-
/O.CAN.KPIH.SV.W.0028.000000T0000Z-050617T0300Z/
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
833 PM MDT THU JUN 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON...NORTHWESTERN
BONNEVILLE...SOUTHWESTERN FREMONT...EASTERN JEFFERSON AND SOUTH
CENTRAL CLARK COUNTIES IS CANCELLED...
AT 833 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND
WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4368 11246 4351 11226 4363 11164 4401 11181
4419 11214
$$
KS
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 315 PM MDT THU JUN 16 2005 .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW TROUGH AXIS EXTENDING FROM LOW OFF THE OREGON COAST IS ROTATING NORTH AND EAST OVER SOUTHEAST IDAHO THIS AFTERNOON. THUNDERSTORMS JUST ALONG THE IDAHO AND WYOMING BORDER MOVING NORTH TO NORTHEAST SHOULD SLIP ACROSS THE BORDER IN THE NEXT HOUR OR SO. SURFACE TROUGH IS STILL BACK ON THE WEST SIDE OF THE STATE WITH ANOTHER IMPULSE IN WATER VAPOR IMAGERY ROTATING TOWARDS THE CENTRAL MOUNTAINS SO THERE IS STILL A CHANCE FOR MORE DEVELOPMENT OF THUNDERSTORMS FOR A FEW HOURS YET THIS EVENING ON THE WEST SIDE. ALSO LOOKS TO BE WEAK INDICATION OF SURFACE WAVE DEVELOPING IN NORTHEAST NEVADA AND A COUPLE OF CELLS NORTH OF WENDOVER. NAM12 PREFERS TO TRACK THIS FEATURE NORTH TOWARDS THE ARCO DESERT THIS EVENING. THEREFORE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE UPPER VALLEY AS WELL. SECOND SPOKE OF ENERGY ENTERING CALIFORNIA EXPECTED TO ROTATE NORTHEAST ON FRIDAY WITH AFTERNOON SHOWERS AND THUNDERSTORMS SCATTERED ACROSS FORECAST AREA. SURFACE TROUGH BY THEN SHOULD BE ON LEE SIDE OF THE DIVIDE THEREFORE THINK MOST THUNDERSTORMS WILL FAVOR OROGRAPHIC LIFT. SATURDAY THROUGH MONDAY MINOR DISTURBANCES RIDING OVER BRITISH COLUMBIA RIDGE CONTRIBUTE TO LOW OFF THE OREGON COAST SLIPPING SOUTH TO SOUTHWEST AND FURTHER OFF THE COAST. PROGRESSIVELY DRIER AIR BEGINS TO SLIP INTO SOUTHEAST CORNER OF THE STATE AND SHOWERS OVER THE CENTRAL MOUNTAINS BECOME MORE ISOLATED SO HAVE CONTINUED THE TREND OF LOWERING POPS FROM EAST TO WEST. BY TUESDAY EXTENDED MODELS VERY SOME ON POSITION OF LOW OFF THE OREGON COAST BUT GENERALLY LIFT IT TO THE NORTHEAST SO SOME RISK OF SHOWERS WILL LINGER IN THE CENTRAL MOUNTAINS. RS && .AVIATION...THUNDERSTORMS HAVE TEMPORARILY MOVED OUT OF EASTERN IDAHO BUT STILL EXPECTING RETURN THIS EVENING WITH INCOMING WAVE. OTHERWISE VFR WITH EXCEPTION OF THUNDERSTORMS. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 16, 5:00 AM MDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 16 2005 IDZ017>025-031-032-171200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED BY MID AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS MAY PRODUCE STRONG DOWNBURST WINDS WITH 40 TO 60 MPH GUSTS...SMALL HAIL AND BRIEF HEAVY RAINS. WEATHER OBSERVERS ALONG THE IDAHO/MONTANA BORDER SHOULD PAY PARTICULAR ATTENTION TO RAPID THUNDERSTORM DEVELOPMENT AS THIS AREA IS EXPECTED TO SEE A GREATER POTENTIAL FOR STRONG THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER A COLD FRONT WILL PASS THROUGH FRIDAY...WITH MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH SUNDAY. STRONG GUSTY WINDS TO 50 MPH AND THE POTENTIAL FOR SMALL HAIL ARE THE MAIN THREATS. WEATHER SPOTTERS SHOULD KEEP AN EYE FOR THESE STORMS AND PASS ALONG REPORTS WHEN POSSIBLE. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. VLP
In the hours before
Local storm report, Jun 16, 7:47 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
747 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HEAVY RAIN 10 S HOWE 43.64N 113.00W
06/16/2005 0.00 INCH BUTTE ID TRAINED SPOTTER
STRONG WINDS AND HEAVY RAIN
0741 PM TSTM WND GST 2 E HOWE 43.78N 112.96W
06/16/2005 60 MPH BUTTE ID TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST. ELECTRICAL POWER IS OUT.
&&
DPHELPSLocal storm report, Jun 16, 8:16 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
816 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST MONTEVIEW 43.93N 112.53W
06/16/2005 0 MPH JEFFERSON ID TRAINED SPOTTER
WIND GUST ESTIMATED 60 TO 70 MPH
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:28 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 20 min |
| Jun 16, 7:45 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.